Alert archive / Hawaii / Wind Advisories in 2019
Wind Advisory 25, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Jun 22, 2019, 3:37 AM HST for Hawaii County, Hawaii. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2019, 3:37 AM HST (13:37 UTC)
- Expired
- Jun 22, 2019, 3:18 PM HST
- In force
- 12 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The radar
The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 13:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 1.6 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 79 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 762 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
055 WWHW70 PHFO 221337 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 337 AM HST Sat Jun 22 2019 HIZ028-230245- /O.NEW.PHFO.WI.Y.0025.190622T1337Z-190623T0400Z/ Big Island Summits- 337 AM HST Sat Jun 22 2019 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... The National Weather Service in Honolulu has issued a Wind Advisory, which is in effect until 6 PM HST this evening. * WINDS...Southwest 35 to 45 mph with localized gusts to 55 mph. * TIMING...through 6 PM HST today. * IMPACTS...Travel to the summits will be difficult. Unnecessary travel should be avoided until the winds subside. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory for the summits means that sustained winds of at least 45 mph, or gusts of at least 55 mph, are expected. Motorists should use extra caution. && $$ Gibbs
1 follow-up statement
537 WWHW70 PHFO 230118 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 318 PM HST Sat Jun 22 2019 HIZ028-230230- /O.CAN.PHFO.WI.Y.0025.000000T0000Z-190623T0400Z/ Big Island Summits- 318 PM HST Sat Jun 22 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Honolulu has cancelled the Wind Advisory. Winds on the Big Island Summits have fallen below advisory levels and are expected to continue to decline. Therefore, the Wind Advisory is cancelled. $$ Foster
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Jun 22, 3:37 AM HST, 0 minutes earlier.
Area forecast discussion, Jun 22, 3:37 AM HST, 0 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 337 AM HST Sat Jun 22 2019 .SYNOPSIS... Light east to southeast winds will continue through the first half of next week due to an area of low pressure positioned northwest of the state. Warm and humid conditions with overnight land breezes and daytime sea breezes will result. Daytime heating combined with the afternoon sea breezes will translate to the best cloud and shower coverage through the afternoon periods, mostly over interior and leeward portions of the islands. Shower coverage may increase late this weekend through early next week as an upper trough moves into the area, especially over the western end of the state. A return of a more typical trade wind pattern is not anticipated until the latter half of next week. && .DISCUSSION... The latest surface analysis showed a trough extending southward from an area low pressure a few hundred miles west of Kauai. Plenty of deep moisture continues to pool northward from the deep tropics due to a combination of this trough/SFC low and an anomalous upper low centered just under a 1000 miles to the northwest. Recent satellite-derived precipitable water (PW) imagery reflects this and depicts increasing moisture being drawn northward (1.3-1.5"). The low-level flow has weakened and shifted out of the southeast over the islands, which has resulted in localized land breezes this morning. This pattern has translated to warm and muggy conditions, with dewpoints now in the upper 60s to lower 70s. The latest short-term guidance remains in decent agreement through the weekend and depicts no significant synoptic pattern changes due to the aforementioned area of low pressure and trough lurking to the west. Warm and humid conditions with overnight land breezes and daytime sea breezes will prevail. Dewpoints will hover in the upper 60s to low 70s with PWs climbing into the 1.5" to 1.75" (above normal) range by the end of the weekend (highest moisture western end of the state). Daytime heating combined with the sea breezes will translate to the best cloud and shower coverage through the afternoon periods, mostly over interior and leeward portions of the islands. Shower coverage may begin to increase across the western end of the state by the end of the weekend. Despite some notable differences between model solutions early next week, a wet pattern with above average moisture and increasing instability due to lowering upper heights is becoming more likely. The better source of deeper moisture will favor the western end of the state where PWs are forecast to exceed the 2" mark. This moisture combined with the added instability could be enough to trigger a few heavy showers and even a thunderstorm or two, especially through the afternoon hours. All of the model guidance begins to favor a return of a more typical for summer trade wind pattern spreading over the entire state late next week. && .AVIATION... High pressure far northeast of the state and a trough of low pressure a few hundred miles northwest of Kauai, will keep light to moderate southeasterly winds in place through tonight. This will allow for daytime sea breezes and overnight land breezes to develop in most leeward areas. Showers will favor areas near the coast at night and during the morning, and interior and mountain areas during the afternoon and evening. Some brief MVFR cigs/vsbys will be possible with any showers that move through, but predominantly VFR conditions are expected over the next 24 hours. AIRMET Sierra is in effect or mountain obscuration across NE thru S sections of Kauai. Conditions should improve here later this morning. && .MARINE... High pressure will remain far northeast of the state and a trough will continue to linger west of state through the weekend. This will cause moderate southeast winds over the coastal waters with localized fresh breezes expected over the windy areas around Maui and the Big Island over the weekend. Near the coasts, we will likely sea daytime sea breezes develop, followed by night time land breezes. As we head into next week, an upper trough will approach the area and will likely bring some unsettled weather across the area waters. Although the details are still unclear, we will likely see numerous showers over the western half of the coastal waters Tuesday into Wednesday and possibly some thunderstorms. Winds for the most part will be light to moderate and out of the southeast or south through the first half of next week. Surf along south facing shores will remain small through early next week with mainly a combination of short-period southeast trade wind energy and overlapping background southerly swells moving through. Long range guidance is showing the next larger bump in south shore surf next weekend, from a developing gale to storm force low passing south of New Zealand this weekend. Buoys are starting to indicate a slight uptick in energy from the east to northeast across the 10 to 12 second bands this morning. This mid-period NE swell was generated by a steady stream of fresh to strong trade winds up stream. Surf heights are expected to remain below advisory level for east facing shores through the peak this weekend. && .HFO WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 6 PM HST this evening for Big Island Summits. && DISCUSSION...Gibbs AVIATION...Jelsema MARINE...Kino
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.